MAUDE Adverse Event Report: ETHICON INC. PDSII CLR 27IN 4-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII CLR 27IN 4-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE
Model Number Z422H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2001
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device km7628 and no non conformances/manufacturing irregularities related to the malfunction were identified attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The product was not returned for evaluation.Visual inspection was conducted on two pictures received.Visual analysis of the pictures received determined that an empty opened box, two empty labeled winding former, a detached needle, and two sutures pieces that appear to be broken of product code z422 could be observed; however, the assignable cause of the reported condition cannot be determined in the picture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional information was requested and the following was obtained: what was the name of the procedure? breast procedure lift/reduction what was the procedure date? (b)(6) 2021 did the suture break or did the suture separate from the needle? suture separated from needle entirely.What was used to complete the procedure? additional sutures from the same lot.In relation to needle, what is the approximate location of suture breakage? the needle broke off completely what tissue was being approximated or sutured when it broke? breast tissue was there any adverse consequence associated with the patient? none at all device return status: they currently have the 2 broken sutures waiting to ship back.Note: event reported in 2210968-2021-06924.
 
Event or Problem Description
It was reported that a patient underwent a breast procedure lift/reduction on 7/8/2021 and suture was used.During the procedure, the suture was torn.It was clarified that the suture separated from needle entirely.Another like device was used.There were no adverse patient consequences.No additional information was provided.

Brand Name
PDSII CLR 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12267649
Report Number2210968-2021-06925
Device Sequence Number5244749
Product Code NEW
UDI-Device Identifier10705031060890
UDI-Public10705031060890
Combination Product (Y/N)N
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberZ422H
Device Catalogue NumberZ422H
Device Lot NumberKM7628
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2021
Initial Report FDA Received Date08/03/2021
Patient Sequence Number1